Alert archive / Tennessee / Frost Advisories in 2016

Frost Advisory 4, NWS Nashville, TN

November 9, 201638 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Nov 9, 2016, 2:04 PM CST for 38 counties in Tennessee. It took effect at Nov 10, 2016, 2:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2016, 2:04 PM CST (20:04 UTC)
In effect from
Nov 10, 2016, 2:00 AM CST
Expired
Nov 10, 2016, 8:00 AM CST
In force
6 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

760 
WWUS74 KOHX 092004
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
204 PM CST WED NOV 9 2016

...FROST EXPECTED THROUGHOUT MIDDLE TENNESSEE TONIGHT...

.HIGH PRESSURE SETTLING ACROSS THE TENNESSEE VALLEY TONIGHT ALONG
WITH LIGHT WINDS AND CLEAR SKIES IS EXPECTED TO ALLOW TEMPERATURES
TO FALL INTO THE MID TO UPPER 30S BY THURSDAY MORNING. THIS WILL
ALLOW THE FORMATION OF FROST THROUGHOUT MIDDLE TENNESSEE,
ESPECIALLY IN THE UPPER CUMBERLAND WHERE TEMPERATURES WILL BE
COLDEST.

TNZ005>011-023>034-056>066-075-077>080-093>095-101400-
/O.NEW.KOHX.FR.Y.0004.161110T0800Z-161110T1400Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
204 PM CST WED NOV 9 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY. 

* TEMPERATURES...LOWS IN THE MID TO UPPER 30S.

* IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE
  HARMED OR KILLED BY FROST FORMATION TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SHAMBURGER/HERRON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Nov 9, 1:36 PM CST, 28 minutes earlier.

Area forecast discussion, Nov 9, 1:36 PM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
136 PM CST Wed Nov 9 2016

.DISCUSSION...

A surface high pressure system centered over the Mid Ms Valley
will move over Mid TN tonight. Winds will decrease with sunset.
Clear skies will allow good radiational cooling overnight, with
lows in the 30s. Areas of frost will form late night, especially
across sheltered locations along and north of I-40 and across the
Upper Cumberland. Frost is expected in the south as well, but
more patchy. We will issue a frost advisory for all of our area.

Thursday, high pressure will remain in place. Temps will recover
nicely with dry air and full sunshine. Highs are expected to reach
the mid to upper 60s (or around 5 degrees above normal), but with
such dry air, it would not be surprising for temps to over perform
and reach 70 in some places. Afternoon humidity levels will dip
below 30 percent, enhancing fire danger, but winds will be
generally light.

Thursday night will be cool enough for some patchy frost again.

On Friday, sunny and mild conditions are expected as a dry front
approaches from the north.

Another surface high will move in for the weekend with clear, dry
wx. Weekend temperatures will be closer to normal. Frost will
develop Saturday night into Sunday morning, and some areas may
experience freezing temperatures.

Looking into next week, there is a small chance for rain late
Tuesday into Wednesday, but for the most part, dry and warmer than
normal conditions are expected for mid November.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR. Scattered stratocumulus clouds expected at all airports this
afternoon with north winds around 10 knots with a few gusts as
high as 20 knots at times. Clear skies with light north winds are
anticipated tonight, with light west winds anticipated on
Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      37  67  40  68  42 /   0   0   0   0   0
Clarksville    34  65  40  66  39 /   0   0   0   0   0
Crossville     35  64  35  63  37 /   0   0   0   0   0
Columbia       36  67  37  68  41 /   0   0   0   0   0
Lawrenceburg   35  67  36  68  41 /   0   0   0   0   0
Waverly        36  65  40  66  40 /   0   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 2 AM to 8 AM CST Thursday FOR Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......13
AVIATION........Shamburger
Hazardous weather outlook, Nov 9, 5:20 AM CST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
520 AM CST WED NOV 9 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-101130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
520 AM CST WED NOV 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in Tennessee, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.